You are here

Dizziness not vertigo

I have had several face-to-face and telephone consultations with my haematologist and my general practitioner concerning dizziness.

I have not achieved a major molecular response on imatinib after 18 months and have been moved to dasatinib. One week after first taking dasatinib 100 mg, I suddenly felt very disoriented and was extremely ill for 24 hours. Initially, this was diagnosed as gastro enteritis but now everyone appears to be in agreement that it is more likely to be a side-effect of the dasatinib.

After seven weeks now, I am still feeling dizzy particularly when I leave my home. It is similar to feeling mildly drunk on a couple of glasses of wine. I do not feel it when working at the computer but the sensation is greatest when I am walking in the open.

Has anyone by chance had a similar experience?

Hi,I had dizziness when I went onto Dasatinib for a few months .My Doc decided to check all my vitamin levels and found that my Vitamin B12 was very very low ,I started to take a supplement instead of having injections which is what they suggested but didn't fancy that .Since starting to build  B12 up I haven't had any dizziness at all so think it was that .Plus stay hydrated that can cause headaches and dizziness too .Hope this helps ,good luck ,Denise.

Thank you, Denise. This is helpful. My B12 is normal, but still your experience indicates that the dizziness may go away. For now, I am to remain on 100 mg. If I respond adequately then my dosage may be reduced. For now it is paramount that I achieve a MMR.

Hi, I refused to go on 100 mg ,just because my Doc who isn't a specialist said it was the norm ,research shows now that it too toxic and can cause all sorts  of problems .So I started on 50 mg .Dont be bullied if you feel rubbish try a lower dose ,it worked for me .Denise.